Ask an expert
Question

11 Mar 2003

ritalin
Hi
My son is 10yrs and was diagnosed with low muscle tone which he received physio therapy and then follwed by occupational therapy. At his teachers request he has been to see both a peadeatrician and a child phycologist because he talks too much in class. The psycologist said that he did not have any major problems but said that I could try a behaviour modification chart. She also mentioned that my son was being bullied at school. None of the other professionals that my son went to said that there was any sign of hyperactivity or ADD. But since that year that he was bullied, a matter we had to take-up eventually with the school Sean has been continually in trouble at school and now the teacher and principle is pushing for him to be put on ritalin. What are the possiblities that he could be either hyperactive or ADD and these professionals have missed it ?
Answer 367 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Carla, this is a pet hate of mine – teachers that can’t handle a strong-willed child and then play doctor and insist that the child be put on Ritalin®. You will have to phone the paediatrician and psychologist and ask them to please write a short note stating that your son doesn’t suffer from ADD.
On the other hand, your son is 10 years old and you should be able to understand the consequences of his actions. In other words, you’re son might be in need of some firm discipline from you. He will have to stop acting up and if he is being bullied, have him tell you who it is and then you report them. This whole thing has to stop now because before you know it, he will be branded as a troublemaker or stupid. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.